Possible DRESS Syndrome in a Patient with Systemic Sclerosis and Rheumatoid Arthritis during Treatment with Lamotrigine: A Case Report

Science Press Release Distribution Services

Possible DRESS Syndrome in a Patient with Systemic Sclerosis and Rheumatoid Arthritis during Treatment with Lamotrigine: A Case Report

March 17, 2021 Medicine and Medical 0

DRESS syndrome (Drug Reaction with Eosinophilia and Systemic Symptoms) is a serious, potentially fatal idiosyncratic drug reaction. After a three-week to three-month lag time, it is typically triggered by antiepileptics, antibiotics, or non-steroidal anti-inflammatory drugs. Mucocutaneous rash, fever, lymphadenopathy, and internal organ involvement are all common clinical characteristics. We identify a patient with systemic sclerosis, rheumatoid arthritis, and osteoporosis who developed DRESS syndrome after taking the epilepsy drug lamotrigine. Extreme rash, fever, haematological irregularities, and the time it took for skin changes to occur and disappear were all signs of DRESS syndrome. Without discontinuing lamotrigine, the disease was initially treated as an acute allergic reaction to ibandronate. This study aims to raise awareness of this unusual disease among rheumatologists.

Author (s) Details

Dr. Ivan Jeremic
Institute of Rheumatology, Serbia.

View Book :- https://stm.bookpi.org/HMMR-V4/article/view/568

 

Leave a Reply

Your email address will not be published. Required fields are marked *